Alert archive / Wyoming / Wind Chill Warnings in 2008
Wind Chill Warning 1, NWS Riverton, WY
NWS Riverton, WY issued this wind chill warning at Dec 13, 2008, 9:44 PM MST for 7 counties in Wyoming. It was in force for 13 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 13, 2008, 9:44 PM MST (04:44 UTC)
- Expired
- Dec 14, 2008, 11:00 AM MST
- In force
- 13 hr
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Natrona County, WY, Park County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 93 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 14, 9:00 AM MST | SNOW 2 | Reno Hill, WY | |
| Dec 14, 10:45 AM MST | SNOW 2.3 | Barnum 5 Nnw, WY | |
| Dec 14, 10:48 AM MST | SNOW 1.1 | Lovell 2.4 Ssw, WY | |
| Dec 14, 10:49 AM MST | SNOW 0.3 | Lander 0.9 W, WY | |
| Dec 14, 10:51 AM MST | SNOW 1.5 | Thermopolis 0.2 Ssw, WY | |
| Dec 14, 10:52 AM MST | SNOW 0.4 | Kaycee 17 E, WY | |
| Dec 14, 10:52 AM MST | SNOW 0.7 | Buffalo 7.3 Ne, WY | |
| Dec 14, 10:53 AM MST | SNOW 2 | Kaycee 17 Nnw, WY | |
| Dec 14, 10:55 AM MST | SNOW 0.6 | Casper 2.7 Nne, WY | |
| Dec 14, 10:55 AM MST | SNOW 1.6 | Casper 4.4 Wsw, WY | |
| Dec 14, 10:56 AM MST | SNOW 1.4 | Casper 1.1 Wsw, WY | |
| Dec 14, 10:56 AM MST | SNOW 1.6 | Casper 4.3 Wsw, WY | |
| Dec 14, 10:57 AM MST | SNOW 0.8 | Powell 4.2 Sw, WY | |
| Dec 14, 10:57 AM MST | SNOW 1 | Casper 2.1 Ene, WY | |
| Dec 14, 10:57 AM MST | SNOW 1 | Cody 2.4 Wsw, WY | |
| Dec 14, 10:58 AM MST | SNOW 0.5 | Powell 0.9 W, WY | |
| Dec 14, 10:58 AM MST | SNOW 0.5 | Powell 3.9 Ene, WY | |
| Dec 14, 10:58 AM MST | SNOW 2 | Cody 0.6 Ese, WY | |
| Dec 14, 10:59 AM MST | SNOW 1.5 | Cody 5.0 Ese, WY | |
| Dec 14, 11:01 AM MST | SNOW 2 | Ten Sleep 4.8 Nnw, WY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.7 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KRIW 140444 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 944 PM MST SAT DEC 13 2008 ...DANGEROUS WIND CHILLS TONIGHT THROUGH SUNDAY MORNING... .A VERY COLD ARCTIC AIRMASS WILL CONTINUE TO SETTLE INTO CENTRAL WYOMING OVERNIGHT WITH TEMPERATURES PLUNGING WELL BELOW ZERO. THESE TEMPERATURES COMBINED WITH NORTH WIND AT 15 TO 30 MPH WILL CAUSE DANGEROUS WIND CHILL READINGS FROM 30 TO 50 BELOW ZERO. WYZ010-141245- /O.CAN.KRIW.BZ.W.0003.000000T0000Z-081214T0900Z/ /O.NEW.KRIW.WC.W.0001.081214T0444Z-081214T1800Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 944 PM MST SAT DEC 13 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST SUNDAY... ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST SUNDAY. THE BLIZZARD WARNING HAS BEEN CANCELLED. NORTH WIND AT 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL GRADUALLY DIMINISH OVERNIGHT THROUGH SUNDAY MORNING BUT TEMPERATURES WILL CONTINUE TO PLUMMET TO FROM 10 TO 15 BELOW ZERO BY EARLY SUNDAY MORNING. DANGEROUS WIND CHILL TEMPERATURES NEAR 40 BELOW ZERO WILL HOLD NEARLY STEADY OVERNIGHT. THESE EXTREME WIND CHILL TEMPERATURES WILL RESULT IN FROSTBITE TO ANY EXPOSED SKIN WITHIN 10 MINUTES. SNOW IS EXPECTED TO REMAIN LIGHT FOR THE REST OF THE NIGHT AND VISIBILITY HAD IMPROVED ACROSS THE AREA THEREFORE THE BLIZZARD WARNING IS NO LONGER IN EFFECT. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ WYZ020-141245- /O.CAN.KRIW.WS.W.0013.000000T0000Z-081214T1200Z/ /O.NEW.KRIW.WC.W.0001.081214T0444Z-081214T1800Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 944 PM MST SAT DEC 13 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. NORTH WIND AT 15 TO 30 MPH WILL GRADUALLY DIMINISH OVERNIGHT THROUGH SUNDAY MORNING BUT TEMPERATURES WILL CONTINUE TO PLUMMET TO NEAR 10 BELOW ZERO BY EARLY SUNDAY MORNING. DANGEROUS WIND CHILL TEMPERATURES OF 30 TO 40 BELOW ZERO WILL HOLD NEARLY STEADY OVERNIGHT. THESE EXTREME WIND CHILL TEMPERATURES WILL RESULT IN FROSTBITE TO ANY EXPOSED SKIN WITHIN 10 MINUTES. SNOW IS EXPECTED TO REMAIN LIGHT FOR THE REST OF THE NIGHT WITH ONLY 1 TO 3 INCHES OF LIGHT FLUFFY ACCUMULATION THEREFORE THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ WYZ008-009-141245- /O.CAN.KRIW.WS.W.0013.000000T0000Z-081214T1200Z/ /O.NEW.KRIW.WC.W.0001.081214T0444Z-081214T1800Z/ BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- 944 PM MST SAT DEC 13 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. TEMPERATURES WILL CONTINUE TO PLUNGE TO NEAR 20 BELOW ZERO ACROSS THE BIG HORN RANGE OVERNIGHT. THESE TEMPERATURES COMBINED WITH NORTH WIND AT 10 TO 25 MPH WILL RESULT IN WIND CHILL READINGS FROM 40 TO 50 BELOW ZERO THROUGH SUNDAY MORNING. THESE EXTREME WIND CHILL TEMPERATURES WILL RESULT IN FROSTBITE TO ANY EXPOSED SKIN WITHIN 10 MINUTES. SNOW HAD TAPERED OFF THIS EVENING WITH ONLY 1 TO 3 INCHES OF LIGHT FLUFFY SNOW EXPECTED OVERNIGHT. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ WYZ004-141245- /O.CAN.KRIW.WS.W.0013.000000T0000Z-081214T0900Z/ /O.NEW.KRIW.WC.W.0001.081214T0444Z-081214T1800Z/ NORTH BIG HORN BASIN- INCLUDING THE CITIES OF...POWELL...LOVELL...GREYBULL...BASIN 944 PM MST SAT DEC 13 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. NORTH WIND AT 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL GRADUALLY DIMINISH OVERNIGHT THROUGH SUNDAY MORNING BUT TEMPERATURES WILL CONTINUE TO PLUMMET TO FROM 10 TO 15 BELOW ZERO BY EARLY SUNDAY MORNING. DANGEROUS WIND CHILL TEMPERATURES FROM 30 TO 40 BELOW ZERO WILL HOLD NEARLY STEADY OVERNIGHT. THESE EXTREME WIND CHILL TEMPERATURES WILL RESULT IN FROSTBITE TO ANY EXPOSED SKIN WITHIN 10 MINUTES. SNOW IS EXPECTED TO REMAIN LIGHT FOR THE REST OF THE NIGHT WITH AN INCH OR LESS OF ADDITIONAL ACCUMULATION...THEREFORE THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ WYZ011-141245- /O.CAN.KRIW.WS.W.0013.000000T0000Z-081214T1200Z/ /O.NEW.KRIW.WC.W.0001.081214T0444Z-081214T1800Z/ SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...KAYCEE 944 PM MST SAT DEC 13 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. NORTH WIND AT 15 TO 30 MPH WILL GRADUALLY DIMINISH OVERNIGHT THROUGH SUNDAY MORNING BUT TEMPERATURES WILL CONTINUE TO PLUMMET TO NEAR 10 BELOW ZERO BY EARLY SUNDAY MORNING. DANGEROUS WIND CHILL TEMPERATURES OF 30 TO 40 BELOW ZERO WILL HOLD NEARLY STEADY OVERNIGHT. THESE EXTREME WIND CHILL TEMPERATURES WILL RESULT IN FROSTBITE TO ANY EXPOSED SKIN WITHIN 10 MINUTES. SNOW IS EXPECTED TO REMAIN LIGHT FOR THE REST OF THE NIGHT WITH ONLY AN INCH OR LESS OF LIGHT FLUFFY ACCUMULATION THEREFORE THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ WYZ002-141245- /O.CAN.KRIW.WS.W.0013.000000T0000Z-081214T0600Z/ /O.NEW.KRIW.WC.W.0001.081214T0444Z-081214T1800Z/ ABSAROKA MOUNTAINS- 944 PM MST SAT DEC 13 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. TEMPERATURES WILL CONTINUE TO PLUNGE TO NEAR 20 BELOW ZERO ACROSS THE ABSAROKA RANGE OVERNIGHT. THESE TEMPERATURES COMBINED WITH NORTH TO EAST WIND AT 10 TO 25 MPH WILL RESULT IN WIND CHILL READINGS FROM 40 TO 50 BELOW ZERO THROUGH SUNDAY MORNING. THESE EXTREME WIND CHILL TEMPERATURES WILL RESULT IN FROSTBITE TO ANY EXPOSED SKIN WITHIN 10 MINUTES. SNOW HAD TAPERED OFF THIS EVENING WITH ONLY 1 TO 3 INCHES OF LIGHT FLUFFY SNOW EXPECTED OVERNIGHT. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ WYZ022-140545- /O.CAN.KRIW.WS.W.0013.000000T0000Z-081214T1200Z/ CASPER MOUNTAIN- 944 PM MST SAT DEC 13 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WINTER STORM WARNING. SNOW IS EXPECTED TO REMAIN LIGHT FOR THE REST OF THE NIGHT WITH ONLY 1 TO 3 INCHES OF LIGHT FLUFFY ACCUMULATION THEREFORE THE WINTER STORM WARNING IS NO LONGER IN EFFECT. $$ WYZ015-140545- /O.CAN.KRIW.WS.W.0013.000000T0000Z-081214T0600Z/ WIND RIVER MOUNTAINS EAST- 944 PM MST SAT DEC 13 2008 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WINTER STORM WARNING. SNOW IS EXPECTED TO REMAIN LIGHT FOR THE REST OF THE NIGHT WITH ONLY 1 TO 3 INCHES OF LIGHT FLUFFY ACCUMULATION THEREFORE THE WINTER STORM WARNING IS NO LONGER IN EFFECT. $$ WYZ003-141245- /O.CAN.KRIW.WW.Y.0009.000000T0000Z-081214T0900Z/ /O.NEW.KRIW.WC.W.0001.081214T0444Z-081214T1800Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 944 PM MST SAT DEC 13 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST SUNDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST SUNDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. NORTH WIND AT 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL GRADUALLY DIMINISH OVERNIGHT THROUGH SUNDAY MORNING BUT TEMPERATURES WILL CONTINUE TO PLUMMET TO FROM 10 TO 15 BELOW ZERO BY EARLY SUNDAY MORNING. DANGEROUS WIND CHILL TEMPERATURES FROM 30 TO 40 BELOW ZERO WILL HOLD NEARLY STEADY OVERNIGHT. THESE EXTREME WIND CHILL TEMPERATURES WILL RESULT IN FROSTBITE TO ANY EXPOSED SKIN WITHIN 10 MINUTES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ WYZ005>007-018-019-029-030-140545- /O.CAN.KRIW.WW.Y.0009.000000T0000Z-081214T1200Z/ SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- OWL CREEK AND BRIDGER MOUNTAINS-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE-FLAMING GORGE- EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...THERMOPOLIS...WORLAND...LANDER... JEFFREY CITY...WAMSUTTER 944 PM MST SAT DEC 13 2008 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE WINTER WEATHER ADVISORY. OCCASIONAL SNOWFALL WILL PRODUCE ONLY AN INCH OR LESS OF ADDITIONAL ACCUMULATION OF LIGHT FLUFFY SNOWFALL OVERNIGHT. THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ AEM
2 follow-up statements
000 WWUS45 KRIW 140847 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 147 AM MST SUN DEC 14 2008 ...DANGEROUS WIND CHILLS THROUGH SUNDAY MORNING... .A VERY COLD ARCTIC AIRMASS WILL CONTINUE TO SETTLE INTO CENTRAL WYOMING THIS MORNING WITH TEMPERATURES PLUNGING WELL BELOW ZERO. THESE TEMPERATURES COMBINED WITH NORTH WIND AT 10 TO 25 MPH WILL CAUSE DANGEROUS WIND CHILL READINGS FROM 30 TO 50 BELOW ZERO. WYZ003-004-141800- /O.CON.KRIW.WC.W.0001.000000T0000Z-081214T1800Z/ CODY FOOTHILLS-NORTH BIG HORN BASIN- INCLUDING THE CITIES OF...CODY...MEETEETSE...POWELL...LOVELL... GREYBULL...BASIN 147 AM MST SUN DEC 14 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. NORTH WIND AT 15 TO 25 MPH WITH GUSTS TO 30 MPH WILL GRADUALLY DIMINISH EARLY THIS MORNING BUT TEMPERATURES WILL CONTINUE TO PLUMMET TO FROM 10 TO 15 BELOW ZERO BY SUNRISE. DANGEROUS WIND CHILL TEMPERATURES FROM 30 TO 40 BELOW ZERO ARE EXPECTED THROUGH THE MORNING. THESE EXTREME WIND CHILL TEMPERATURES WILL RESULT IN FROSTBITE TO ANY EXPOSED SKIN WITHIN 10 MINUTES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ WYZ008-009-141800- /O.CON.KRIW.WC.W.0001.000000T0000Z-081214T1800Z/ BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- 147 AM MST SUN DEC 14 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. TEMPERATURES WILL CONTINUE TO PLUNGE TO NEAR 20 BELOW ZERO ACROSS THE BIG HORN RANGE THIS MORNING. THESE TEMPERATURES COMBINED WITH NORTH WIND AT 10 TO 20 MPH WILL RESULT IN WIND CHILL READINGS FROM 40 TO 50 BELOW ZERO THROUGH THE MORNING. THESE EXTREME WIND CHILL TEMPERATURES WILL RESULT IN FROSTBITE TO ANY EXPOSED SKIN WITHIN 10 MINUTES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ WYZ010-011-141800- /O.CON.KRIW.WC.W.0001.000000T0000Z-081214T1800Z/ NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- INCLUDING THE CITIES OF...BUFFALO...KAYCEE 147 AM MST SUN DEC 14 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. NORTH WIND AT 10 TO 20 MPH WILL GRADUALLY DIMINISH EARLY THIS MORNING BUT TEMPERATURES WILL CONTINUE TO PLUMMET TO NEAR 10 BELOW ZERO BY SUNRISE. DANGEROUS WIND CHILL TEMPERATURES OF 30 TO 40 BELOW ZERO WILL HOLD NEARLY STEADY THIS MORNING. THESE EXTREME WIND CHILL TEMPERATURES WILL RESULT IN FROSTBITE TO ANY EXPOSED SKIN WITHIN 10 MINUTES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ WYZ020-141800- /O.CON.KRIW.WC.W.0001.000000T0000Z-081214T1800Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 147 AM MST SUN DEC 14 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. NORTH WIND AT 15 TO 25 MPH WILL GRADUALLY DIMINISH EARLY THIS MORNING BUT TEMPERATURES WILL CONTINUE TO PLUMMET TO NEAR 10 BELOW ZERO BY SUNRISE. DANGEROUS WIND CHILL TEMPERATURES OF 30 TO 40 BELOW ZERO WILL HOLD NEARLY STEADY THIS MORNING. THESE EXTREME WIND CHILL TEMPERATURES WILL RESULT IN FROSTBITE TO ANY EXPOSED SKIN WITHIN 10 MINUTES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ WYZ002-141800- /O.CON.KRIW.WC.W.0001.000000T0000Z-081214T1800Z/ ABSAROKA MOUNTAINS- 147 AM MST SUN DEC 14 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. TEMPERATURES WILL CONTINUE TO PLUNGE TO NEAR 20 BELOW ZERO ACROSS THE ABSAROKA RANGE EARLY THIS MORNING. THESE TEMPERATURES COMBINED WITH NORTH TO EAST WIND AT 10 TO 20 MPH WILL RESULT IN WIND CHILL READINGS FROM 40 TO 50 BELOW ZERO THROUGH THIS MORNING. THESE EXTREME WIND CHILL TEMPERATURES WILL RESULT IN FROSTBITE TO ANY EXPOSED SKIN WITHIN 10 MINUTES. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWUS45 KRIW 141815 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1115 AM MST SUN DEC 14 2008 WYZ002>004-008>011-020-141915- /O.EXP.KRIW.WC.W.0001.000000T0000Z-081214T1800Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITIES OF...CODY...MEETEETSE...POWELL...LOVELL... GREYBULL...BASIN...BUFFALO...KAYCEE...CASPER 1115 AM MST SUN DEC 14 2008 ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. WIND SPEEDS HAVE DECREASED TO BELOW 10 MPH ACROSS MUCH OF CENTRAL WYOMING. WIND CHILL VALUES WILL STILL BE VERY COLD HOWEVER...IN THE MINUS 20 TO MINUS 25 RANGE...THROUGH THE AFTERNOON IN JOHNSON COUNTY...WHERE 10 TO 15 MPH WIND SPEEDS WILL CONTINUE. WIND CHILL VALUES OF MINUS 30 OR LOWER ARE NOT EXPECTED ACROSS CENTRAL WYOMING THIS AFTERNOON. THEREFORE...THE WIND CHILL WARNING HAS BEEN ALLOWED TO EXPIRE. $$ SMITH
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this wind chill warning went out at Dec 13, 7:18 PM MST, 2 hours 26 minutes earlier.
Area forecast discussion, Dec 13, 7:18 PM MST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 718 PM MST SAT DEC 13 2008 .UPDATE...DROPPED HILITES WEST OF THE DIVIDE WITH MINOR ACCUMULATIONS THROUGH THE AFTERNOON AND AREA RADARS/OBSERVATIONS SHOWING JUST LOCAL POCKETS OF LIGHT SNOW OVER AREA AND IMMEDIATELY UPSTREAM. && .PREV DISCUSSION... /ISSUED 521 PM MST SAT DEC 13 2008/ UPDATE... UPGRADED SOUTHEAST JOHNSON AND NATRONA COUNTY TO WINTER STORM WARNING FROM WINTER WEATHER ADVISORIES DUE TO WIND...BLOWING AND DRIFTING SNOW AND WIND CHILLS 20 TO 30 BELOW ZERO. RADAR SHOWS BANDS OF MODERATE TO HEAVY SNOW MOVING FROM EASTERN FREMONT COUNTY INTO NORTHERN NATRONA AND SOUTHERN JOHNSON COUNTY WHICH WILL RESULT IN SNOWFALL RATES OF 1IN/HR OVER THIS AREA THROUGH THE EARLY PART OF THE EVENING. PREV DISCUSSION... /ISSUED 349 PM MST SAT DEC 13 2008/ SHORT TERM...TONIGHT THROUGH TUESDAY POTENT AND COMPACT TROUGH IS MOVING EASTWARD INTO NORTHWEST WY AT 2130Z. LARGE PLUME OF PAC MOISTURE EVIDENT ON SATELLITE IMAGERY IN THE EXPANSIVE BAROCLINIC LEAF ACROSS NORTHERN WY AND ALL OF MT AT THIS TIME. AREAS OF VORTICITY MOVING THROUGH THE BASE OF THE LARGE-SCALE TROUGH ARE EMBEDDED IN THE SOUTHWEST FLOW ALOFT ACROSS WY. TROUGH AXIS WILL MOVE EAST OF WESTERN WY BY 06Z SUNDAY...AND HEAVIER SNOW WILL DIMINISH TO LIGHT SNOW SHOWERS ACROSS THE WESTERN PORTION OF THE STATE. WINTER STORM WARNINGS FOR WESTERN WY CURRENTLY RUN THROUGH 06Z. POWERFUL ARCTIC COLD FRONT HAS ALREADY MOVED INTO NORTHERN NATRONA COUNTY AND SOUTHERN HOT SPRINGS COUNTY AT 22Z...AND THE GFS AND NAM PLACE THE COLD FRONT JUST NORTH OF THE WY/CO WY/UT BORDER BY 06Z. STRONG CONVERGENCE ALONG THE ARCTIC FRONT COMBINED WITH A GOOD AMOUNT OF LOW LEVEL MOISTURE NEAR THE FRONT AND OVERRUNNING MOISTURE IN SOUTHWEST FLOW ALOFT WILL PRODUCE LIGHT TO MODERATE SNOW EAST OF THE DIVIDE. HAVE ISSUED WINTER WEATHER ADVISORIES FOR ALL AREAS EAST OF THE DIVIDE FOR TONIGHT...EXCEPT FOR THE WIND RIVER BASIN WHERE SNOWFALL AMOUNTS WILL BE LIMITED TO 1 TO 3 INCHES TONIGHT DUE TO THE SHADOW EFFECT FROM THE OWL CREEK AND BRIDGER MOUNTAINS. STRONG H7 TEMPERATURES WILL FALL RAPIDLY BEHIND THE ARCTIC FRONT TONIGHT AND WILL RANGE FROM MINUS 16 C IN SW WY TO MINUS 26 C IN NE WY BY 12Z SUNDAY. LOWS SUNDAY MORNING WILL BE IN THE SINGLE DIGITS ABOVE ZERO ACROSS SOUTHERN WY AND IN THE TEENS BELOW ZERO IN PORTIONS OF NORTHERN WY...ESPECIALLY IN THE HIGHER ELEVATIONS. TROUGH AXIS WILL CROSS CENTRAL AND EASTERN WY SUNDAY. NAM AND GFS INDICATING PLENTIFUL LOW LEVEL MOISTURE BEHIND THE TROUGH PASSAGE SUNDAY WITH BEST INSTABILITY...LIFTED INDICES BETWEEN 1 C AND 3 C. INCLUDED SLIGHT CHANCE OF SNOW SHOWERS EAST OF THE DIVIDE SUNDAY WITH SCATTERED TO NUMEROUS SNOW SHOWERS WEST OF THE DIVIDE. ANOTHER STRONG UPPER LOW WILL MOVE SOUTHWARD ALONG THE WEST COAST FROM THE PAC NW TO CENTRAL CA MONDAY AND TUESDAY. ZONAL FLOW WITH PACKETS OF PAC MOISTURE WILL BRING PERIODS OF LIGHT SNOW TO THE WESTERN MOUNTAINS MONDAY THROUGH TUESDAY WITH LIGHT SNOW ACCUMULATIONS EXPECTED. IT WILL BE MAINLY DRY EAST OF THE DIVIDE MONDAY AND TUESDAY...HOWEVER LIGHT SNOW COULD SPREAD ACROSS SWEETWATER COUNTY MONDAY WITH A STRONGER VORTICITY MAXIMUM PROGGED TO MOVE ACROSS SOUTHERN WY. THE MAIN WEATHER FEATURE MONDAY AND TUESDAY WILL BE THE ARCTIC AIRMASS WHICH WILL RECEDE ONLY SLIGHTLY TO THE NORTHEAST MONDAY AND TUESDAY. HIGHS MONDAY AND TUESDAY ACROSS ALL OF WY WILL BE 20 TO 25 F BELOW NORMAL. LONG TERM...TUESDAY NIGHT THROUGH FRIDAY EXTENDED MODELS HAVE THEIR PROBLEMS WITH AMOUNT OF PRECIPITATION AND COLD AIR OVER THE AREA TUESDAY THROUGH FRIDAY. IGNORED MUCH OF THE BIAS CORRECTED FORECAST GUIDANCE AS PAST WARMER TEMPERATURES LIKELY WARMING UP BIAS CORRECTED DATA TOO MUCH. OVERALL COMPLEX LONG WAVE TROUGH DEEPENS OVER THE WESTERN U.S. WITH SERIES OF NORTHERN PUSHES FOLLOWED BY SOUTHWEST FLOW AS LOWS CUT OFF OVER EASTERN PACIFIC OFF SOUTHERN CAL. THEN RETURN OF NORTHERLY TROUGHS. FLOW OSCILLATES FROM NORTHERLY TO SOUTHWEST THROUGH THE PERIOD MAKING FORECAST VERY DIFFICULT AND PRODUCES VERY LOW CONFIDENCE IN THE FORECAST. BIG CHALLENGE KEEPING TEMPERATURES MATCHED UP WITH THE SURROUNDING FORECASTS WITH OFFICES TO THE WEST AND SOUTH ON THE WARM SIDE AND THOSE TO THE NORTH AND EAST ON THE COLD SIDE WITH WESTERN AND CENTRAL WYOMING IN BETWEEN. LOW CONFIDENCE SCATTERED POPS MAINLY IN THE WESTERN AND NORTHERN MOUNTAINS BUT THERE IS A THREAT OF PRECIPITATION EACH DAY DEPENDING ON TIMING AND ORIENTATION OF THE FLOW ALOFT. IN THE LONG RUN...THE PRECIPITATION AND COLD AIR IN THE SHORT TERM MAY HAVE A SIGNIFICANT IMPACT ON THE TEMPERATURES IN THE VALLEYS AND BASINS IN THE EXTENDED. AVIATION... A PACIFIC TROUGH CONTINUES TO SLIDE EAST THROUGH THE FORECAST AREA...SPREADING SNOW SHOWERS ACROSS PORTIONS OF THE STATE. A SECONDARY ARCTIC FRONT ALSO CONTINUES TO SLIDE SOUTH THROUGH THE STATE...BRINGING WITH IT STRONG NORTHERLY WINDS. THESE STRONG WINDS WILL CONTINUE THIS EVENING. SNOW SHOWERS WILL CAUSE OBSCURED MOUNTAINS...AND WILL CAUSE PERIODS OF IFR TO LIFR CONDITIONS AT AREA AIRPORTS. OUTSIDE OF THESE THE STRONGER SNOW BANDS...WIDESPREAD MVFR CONDITIONS WILL BE FOUND. THE TROUGH WILL SLIDE INTO THE EASTERN WYOMING SUNDAY AFTERNOON...WEAKENING SHOWER ACTIVITY WEST OF THE DIVIDE AND OVER THE LOWER ELEVATIONS OF THE FORECAST AREA. FIRE WEATHER... HEAVY SNOWFALL ACROSS WESTERN WYOMING IS EXPECTED TO DIMINISH AROUND MIDNIGHT...BUT LIGHT SNOW SHOWERS WILL CONTINUE ACROSS WESTERN WY INTO EARLY SUNDAY MORNING. AN ARCTIC COLD FRONT WILL MOVE RAPIDLY SOUTHWARD ACROSS WYOMING THIS EVENING AND BRING LIGHT TO MODERATE SNOW TO MOST AREAS EAST OF THE DIVIDE. HEAVIER SNOWFALL TONIGHT IS EXPECTED IN THE BIGHORN MOUNTAINS AND ON CASPER MOUNTAIN. STRONG NORTH WINDS ALONG AND BEHIND THE ARCTIC FRONT TONIGHT WILL RANGE FROM 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH. COLDEST AIRMASS OF THE LATE FALL SEASON WILL SETTLE ACROSS WYOMING SUNDAY WITH HIGHS IN THE LOW TEENS IN SOUTHERN WYOMING AND NEAR TO SLIGHTLY BELOW ZERO ACROSS NORTHERN WYOMING. SNOW SHOWERS WILL DEVELOP SUNDAY. LIGHT SNOW ACCUMULATIONS ARE EXPECTED EAST OF THE DIVIDE SUNDAY WITH MOST AREAS RECEIVING LESS THAN ONE INCH OF NEW SNOW. SEVERAL INCHES ARE POSSIBLE SUNDAY WEST OF THE DIVIDE IN BRIEF...MODERATE SNOW SHOWERS. MONDAY AND TUESDAY WILL CONTINUE TO BE VERY COLD WITH PERIODS OF LIGHT SNOW IN THE WESTERN MOUNTAINS. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 AM MST SUNDAY FOR WYZ005>007-018- 019-029-030. WINTER STORM WARNING UNTIL 5 AM MST SUNDAY FOR WYZ008-009-011- 020-022. BLIZZARD WARNING UNTIL 2 AM MST SUNDAY FOR WYZ010. WINTER WEATHER ADVISORY UNTIL 2 AM MST SUNDAY FOR WYZ003. WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR WYZ002-015. WINTER STORM WARNING UNTIL 2 AM MST SUNDAY FOR WYZ004. && UPDATE...AEM SHORT TERM...SMITH LONG TERM...C.BAKER AVIATION...BRANHAM FIRE WEATHER...SMITH
Hazardous weather outlook, Dec 13, 4:02 PM MST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 402 PM MST SAT DEC 13 2008 WYZ001>020-022>030-141300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 402 PM MST SAT DEC 13 2008 ...WINTER STORM WARNINGS...BLIZZARD WARNING...AND WINTER WEATHER ADVISORIES IN EFFECT FOR MUCH OF WESTERN AND CENTRAL WYOMING TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TONIGHT A VIGOROUS WINTER STORM SYSTEM WILL BRING SNOWFALL TO MOST OF THE STATE TONIGHT. THE SNOW WILL BE HEAVY AT TIMES WEST OF THE DIVIDE THROUGH AROUND MIDNIGHT WITH BLOWING AND DRIFTING SNOW COMMON OVER MOUNTAIN PASSES. SNOWFALL TOTALS OF 5 TO 10 INCHES WILL FALL IN THE LOWER ELEVATIONS OF THE WEST WITH 10 TO 20 INCHES IN THE MOUNTAINS. AN ARCTIC COLD FRONT WILL MOVE SOUTHWARD ACROSS WYOMING THIS EVENING. STRONG WINDS ALONG AND BEHIND THE COLD FRONT WILL CREATE HAZARDOUS WHITEOUT CONDITIONS ACROSS MUCH OF CENTRAL WYOMING TONIGHT. BLIZZARD CONDITIONS WILL CONTINUE THROUGH 2 AM MST SUNDAY IN JOHNSON COUNTY. WIND CHILL VALUES WILL BE VERY COLD TONIGHT ACROSS ALL OF WYOMING. TRAVELERS SHOULD BE PREPARED FOR SLICK ROADWAYS...STRONG WIND GUSTS AND REDUCED VISIBILITY TONIGHT. SEE WINTER STORM PRODUCT CYSWSWRIW FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MUCH COLDER TEMPERATURES ARE EXPECTED SUNDAY THROUGH FRIDAY. LIGHT SNOW IS EXPECTED AT TIMES SUNDAY THROUGH TUESDAY. PEOPLE SHOULD BE AWARE THAT VERY COLD TEMPERATURES TONIGHT AND SUNDAY WILL LINGER INTO EARLY NEXT WEEK. WIND CHILL VALUES COULD BE IN THE VERY COLD TO BITTER RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS WESTERN WYOMING NEED TO BE ACTIVATED TODAY FOR SNOWFALL AMOUNTS AND WIND REPORTS. TEAM RIVERTON
Nearby
Wind Chill Warnings in Wyoming, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.